Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Jianfeng Lu, Associate Professor of Mathematics and Chemistry and Physics

Jianfeng Lu

Jianfeng Lu is an applied mathematician interested in mathematical analysis and algorithm development for problems from computational physics, theoretical chemistry, materials science and other related fields.

More specifically, his current research focuses include:
Electronic structure and many body problems; quantum molecular dynamics; multiscale modeling and analysis; rare events and sampling techniques.

Contact Info:
Office Location:  242 Physics Bldg, 120 Science Drive, Durham, NC 27708
Office Phone:  (919) 660-2875
Email Address: send me a message
Web Page:  http://www.math.duke.edu/~jianfeng/

Teaching (Spring 2019):

  • MATH 375.01, LINEAR PROGRAMMING Synopsis
    Gross Hall 304B, TuTh 10:05 AM-11:20 AM
  • MATH 660.01, NUMERICAL PARTIAL DIFF EQNS Synopsis
    Gross Hall 304B, TuTh 01:25 PM-02:40 PM
  • MATH 757.01, LINEAR PROGRAMMING Synopsis
    Gross Hall 304B, TuTh 10:05 AM-11:20 AM
Office Hours:

By email appointments
Education:

Ph.D.Princeton University2009
BSPeking University2005
Specialties:

Applied Math
Research Interests:

Mathematical analysis and algorithm development for problems from
computational physics, theoretical chemistry, materials science and others.

More specifically:
Electronic structure and many body problems;
Multiscale modeling and analysis; and
Rare events and sampling techniques.

Areas of Interest:

Applied Mathematics
Partial Differential Equations
Probability
Numerical Analysis
Scientific Computing

Curriculum Vitae
Current Ph.D. Students  

Postdocs Mentored

  • Haizhao Yang (July, 2015 - present)  
  • Zhennan Zhou (August, 2014 - present)  
Undergraduate Research Supervised

  • Jeremy Tay (September, 2015 - December, 2015)  
  • Fuchsia Chen (January, 2015 - September, 2015)  
  • Leslie Lei (May, 2013 - May, 2014)  
Recent Publications   (More Publications)

  1. Delgadillo, R; Lu, J; Yang, X, Frozen Gaussian approximation for high frequency wave propagation in periodic media, Asymptotic Analysis, vol. 110 no. 3-4 (November, 2018), pp. 113-135, IOS Press [doi]  [abs]
  2. Cao, Y; Lu, J, Stochastic dynamical low-rank approximation method, Journal of Computational Physics, vol. 372 (November, 2018), pp. 564-586, Elsevier BV [doi]  [abs]
  3. Chen, H; Lu, J; Ortner, C, Thermodynamic Limit of Crystal Defects with Finite Temperature Tight Binding, Archive for Rational Mechanics and Analysis, vol. 230 no. 2 (November, 2018), pp. 701-733, Springer Nature America, Inc [doi]
  4. Li, X; Liu, J; Lu, J; Zhou, X, Moderate deviation for random elliptic PDE with small noise, The Annals of Applied Probability, vol. 28 no. 5 (October, 2018), pp. 2781-2813, Institute of Mathematical Statistics [doi]  [abs]
  5. Barthel, T; Lu, J, Fundamental Limitations for Measurements in Quantum Many-Body Systems., Physical Review Letters, vol. 121 no. 8 (August, 2018), pp. 080406 [doi]  [abs]
Recent Grant Support

  • Quantum Computing in Chemical and Material Sciences, Department of Energy, 2018/09-2021/09.      
  • CAREER: Research and training in advanced computational methods for quantum and statistical mechanics, National Science Foundation, DMS-1454939, 2015/09-2020/08.      

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320